MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Back to Search Results |
| Model Number |
9735668 |
| Medical Device Problem Code |
Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that medtronic received information regarding a navigation system.It was reported that there was a burning smell when powering the system on upon initial install.No patient was present.Additional information was later received.A medtronic representative (rep) called back to report that the issue was still occurring.The burning smell was overpowering, the rep reported a biomed on site described it as "electrical", the rep reported it was strongest at the back of the ups.They inspected all cables plugging into the ups, and none had any visible melting or charring.They inspected the battery pack, and the bottom had some visible black markings around the edges of the batteries and there was some black marking on the bottom of the battery tray that lined up with the charring on the battery pack.They disconnected the battery pack, moved the battery pack into a different room, turned the system on.The smell could still be detected and seemed like it was still coming from the back of the ups.The charring could be seen under the thumb screw plate for the: battery tray, ups, computer, either ssd slot, or the cmos slot.Ground wires on the back of the system were tightened and did not have any visible charring or melting.They removed the panel where the external cord enters the system and could not see any charring.Internal and external cables did not display charring or melting.They inspected the fuses, and both appeared as expected.They removed all cables from the ups except for ac in and the power switch cable, and the smell could still be detected upon system boot up.The rep reported the fan in the ups could be heard but was emitting a "winding" noise, the rep also described that it sounded similar to when a piece of paper was laid over a spinning fan (i.E.A rapid "ticking" noise).The outlet used during this round of troubleshooting was not the same as the outlet initially used during case creation.They plugged the computer power cable into the ups (now the ups has v1, ac in, and the power switch connected) with no change in behavior, the smell could immediately be detected.The sme ll appeared to be slowly becoming less strong to the rep over the duration of troubleshooting, though rep noted that they might have been simply getting used to the smell.
Additional Manufacturer Narrative
Brand name ; product id 9735787; product type: 2543-mnav - system brand name ; product id 9735773; product type: 2543-mnav - system brand name ; product id 9735787; product type: 2543-mnav - system brand name ; product id 9735784; product type: 2543-mnav - system brand name ; product id 9735943; product type: 2543-mnav - system h3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3, h6) the system was serviced in the field and hardware parts were replaced.Additional information was not provided.Codes b01, c19, and d15 are applicable to the system checkout.H3, h6) the 9735787, serial/lot: (b)(6), was returned to the manufacturer for analysis.After functional testing and a visual/phys ical examination, the reported complaint was not confirmed.The results of analysis concluded no faults were found with the uninterruptible power supply (ups).The ups was tested with a known good battery for a 24 hour period and tested with no issues.The ups was then unplugged from alternating current (ac) power and continued to run under battery power before the ups shut down as programmed.There was no burnt smell observed.Codes b01, c19, and d14 are applicable to this returned product analysis.Date received back: 2024-01-23 h3, h6) the 9735773, serial/lot: (b)(6), was returned to the manufacturer for analysis.After functional testing and a visual/physical examination, the reported complaint was not confirmed.The results of analysis concluded no faults were found with the battery.The battery was tested with a known good ups for a 24 hour period and tested with no issues.The ups was then unplugged from ac power and continued to run under the battery power before the ups shut down as programmed.There was no burnt smell observed.Codes b01, c19, and d14 are applicable to this returned product analysis.Date received back: 2024-01-25 h3, h6) the 9735784, serial/lot: (b)(6), was returned to the manufacturer for analysis.After functional testing and a visual/physic al examination, the reported complaint was not confirmed.The results of analysis concluded no faults were found with the cable.The returned cable and fuses were intact with no physical damage.The cable and fuses both passed a continuity test with no opens or shorts detected.B01, c19, and d14 are applicable to this returned product analysis.Date received back: 2024-01-25 h3, h6) the 9735787, serial/lot: (b)(6), was returned to the manufacturer for analysis.After functional testing and a visual/phys ical examination, the reported complaint was not confirmed.The results of analysis concluded no faults were found with the uninterruptible power supply (ups).The ups was tested with a known good battery for a 24 hour period and tested with no issues.The ups was then unplugged from alternating current (ac) power and continued to run under battery power before the ups shut down as programmed.No burnt smell was observed.Codes b01, c19, and d14 are applicable to this returned product analysis.Date received back: 2024-01-25 h3, h6) the 9735943, serial/lot: (b)(6) was returned unused to the manufacturer and the product has been reassessed as no longer applicable to this event.Date received back: 2024-02-02 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.